Alert archive / Virginia / Gale Warnings in 2021
Gale Warning 24, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Oct 16, 2021, 6:34 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2021, 6:34 PM EDT (22:34 UTC)
- Expired
- Oct 17, 2021, 2:36 AM EDT
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
232 WHUS71 KLWX 162234 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 634 PM EDT Sat Oct 16 2021 ANZ533-534-537-543-170645- /O.UPG.KLWX.SC.Y.0201.000000T0000Z-211017T2200Z/ /O.NEW.KLWX.GL.W.0024.211016T2234Z-211017T1000Z/ /O.NEW.KLWX.SC.Y.0203.211017T1000Z-211017T2200Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 634 PM EDT Sat Oct 16 2021 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 4 ft. The strongest winds will be through late this evening. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...For the Gale Warning, until 6 AM EDT Sunday. For the Small Craft Advisory, from 6 AM to 6 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels. * ADDITIONAL DETAILS...As a cold front moves through between 2 and 6 PM this afternoon, showers and isolated thunderstorms will accompany the front. This will likely lead to brief gale force winds. Additionally, an abrupt wind shift from southerly to northwesterly will occur as the boundary moves through. These conditions will be dangerous to mariners caught on the water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ531-532-538>541-170645- /O.CON.KLWX.SC.Y.0201.000000T0000Z-211017T2200Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 634 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Chesapeake Bay from Pooles Island MD to North Beach MD, Chester River to Queenstown MD, Patapsco River including Baltimore Harbor, Choptank River to Cambridge MD and the Little Choptank River, and Eastern Bay. * WHEN...Until 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...As a cold front moves through between 2 and 6 PM this afternoon, showers and isolated thunderstorms will accompany the front. This will likely lead to brief gale force winds. Additionally, an abrupt wind shift from southerly to northwesterly will occur as the boundary moves through. These conditions will be dangerous to mariners caught on the water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-542-170645- /O.CON.KLWX.SC.Y.0202.000000T0000Z-211017T2200Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patuxent River to Broomes Island MD- 634 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...Until 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...As a cold front moves through between 2 and 6 PM this afternoon, showers and isolated thunderstorms will accompany the front. This will likely lead to brief gale force winds. Additionally, an abrupt wind shift from southerly to northwesterly will occur as the boundary moves through. These conditions will be dangerous to mariners caught on the water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
690 WHUS71 KLWX 162236 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 636 PM EDT Sat Oct 16 2021 ANZ533-534-537-543-170645- /O.CON.KLWX.GL.W.0024.000000T0000Z-211017T1000Z/ /O.CON.KLWX.SC.Y.0203.211017T1000Z-211017T2200Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 636 PM EDT Sat Oct 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 4 ft. The strongest winds will be through late this evening. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...For the Gale Warning, until 6 AM EDT Sunday. For the Small Craft Advisory, from 6 AM to 6 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ531-532-538>541-170645- /O.CON.KLWX.SC.Y.0201.000000T0000Z-211017T2200Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 636 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Chesapeake Bay from Pooles Island MD to North Beach MD, Chester River to Queenstown MD, Patapsco River including Baltimore Harbor, Choptank River to Cambridge MD and the Little Choptank River, and Eastern Bay. * WHEN...Until 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-542-170645- /O.CON.KLWX.SC.Y.0202.000000T0000Z-211017T2200Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patuxent River to Broomes Island MD- 636 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...Until 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
816 WHUS71 KLWX 170636 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 236 AM EDT Sun Oct 17 2021 ANZ533-534-537-543-172030- /O.CAN.KLWX.GL.W.0024.000000T0000Z-211017T1000Z/ /O.EXT.KLWX.SC.Y.0203.211017T0636Z-211018T2200Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 236 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ535-536-172030- /O.CAN.KLWX.SC.Y.0202.000000T0000Z-211017T2200Z/ /O.NEW.KLWX.SC.Y.0204.211017T1300Z-211017T2300Z/ /O.NEW.KLWX.SC.Y.0205.211018T1400Z-211018T2200Z/ Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- 236 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT MONDAY... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt expected. For the second Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD. * WHEN...For the Small Craft Advisory, from 9 AM this morning to 7 PM EDT this evening. For the Small Craft Advisory, from 10 AM to 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-172030- /O.EXT.KLWX.SC.Y.0202.000000T0000Z-211018T0400Z/ /O.NEW.KLWX.SC.Y.0205.211018T1000Z-211018T2200Z/ Chesapeake Bay north of Pooles Island MD- 236 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt. For the second Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Chesapeake Bay north of Pooles Island MD. * WHEN...For the Small Craft Advisory, until midnight EDT tonight. For the Small Craft Advisory, from 6 AM to 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ538-172030- /O.EXT.KLWX.SC.Y.0201.000000T0000Z-211018T0400Z/ /O.NEW.KLWX.SC.Y.0205.211018T1400Z-211018T2200Z/ Patapsco River including Baltimore Harbor- 236 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT MONDAY... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt. For the second Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Patapsco River including Baltimore Harbor. * WHEN...For the Small Craft Advisory, until midnight EDT tonight. For the Small Craft Advisory, from 10 AM to 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-532-539>541-172030- /O.EXT.KLWX.SC.Y.0201.000000T0000Z-211018T2200Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 236 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Chesapeake Bay from Pooles Island MD to North Beach MD, Chester River to Queenstown MD, Choptank River to Cambridge MD and the Little Choptank River, and Eastern Bay. * WHEN...Until 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ542-172030- /O.EXT.KLWX.SC.Y.0202.000000T0000Z-211018T2200Z/ Patuxent River to Broomes Island MD- 236 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Patuxent River to Broomes Island MD. * WHEN...Until 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Oct 16, 2:28 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 16, 2:28 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
228 PM EDT Sat Oct 16 2021
.SYNOPSIS...
A strong cold front will move offshore this evening. High
pressure will follow for much of next week. Another cold front
may move through toward the end of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A strong cold front was located near the I-95 corridor as of mid
afternoon. A thin band of heavy (convective) showers and an
abrupt wind shift from S/SW to W/NW marks this boundary.
Gusty winds of 30 to 40 mph are most likely near and just
behind the front through early this evening, though a few higher
gusts even to near severe thresholds (58 mph) remain possible
with the convective band as it nears and eventually crosses the
Chesapeake Bay through about 6pm. A few gusts to near 50 mph
can't be ruled out behind the front over the higher elevations
as well, mainly above 3000 feet.
Temperatures will fall sharply through the remainder of today
and tonight, tumbling to levels more akin to autumn.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
High pressure will build toward the region through the second
half of the weekend and into the first part of next week. Mainly
dry weather is forecast, though an upslope shower or two is
possible along and west of the Allegheny Front through Sunday
evening in the wake of the departing front. Clouds will likely
bank against the western slopes of the Alleghenies with diurnal
cumulus east of the mountains beneath/behind the upper trough.
Gusty northwesterly winds should prevail with gusts of 25 to 30
mph peaking during the afternoon hours each day.
Temperatures will hover around mid-October norms: highs in the
60s with lows in the 40s to near 50 degrees (5-10 degrees
cooler for the higher elevations).
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Heights will rise as surface ridging builds across the region
Tuesday into Wednesday. This will promote dry conditions with a
warming trend. High temperatures will be in the low to mid 70s
except for the higher terrain where temperatures will remain in the
60s. Low temperatures will be in the 40s to near 50 along the
Chesapeake Bay, with some 30s possible in the elevated valleys of
the Allegheny Mountains.
By Thursday or Friday (depending on the preference of model
guidance), the next upper-level trough and cold front will
likely move through the region bringing the opportunity for
rain showers. Cooler conditions are expected behind the front
into next weekend as upper-level troughing may linger overhead.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A brief period of MVFR/IFR is expected through late afternoon as
showers cross the region along a strong cold front. Winds are in
the process of shifting to the northwest and will likely gust up
to around 30 knots or so through early this evening. A few
isolated higher gusts are possible, especially for the metro
terminals. The wind likely subsides a bit during the overnight
hours, but 25 knot gusts or so are likely during the afternoon
hours Sunday and Monday as VFR prevails.
VFR conditions are expected Tuesday and Wednesday with lighter
NW winds becoming S.
&&
.MARINE...
An abrupt wind shift to the northwest is imminent as a strong
cold front crosses. Brief gusts to gale force are likely through
late afternoon. Otherwise, 25 to 30 knot gusts out of the
northwest should persist much of the time into early next week
before gradually subsiding as high pressure builds in, though
winds likely diminish some during the overnight hours over the
smaller waterways.
Winds should continue to decrease Tuesday and remain below SCA
criteria Wednesday while shifting to the south.
&&
.TIDES/COASTAL FLOODING...
Tides will remain 1.5-2 feet above normal with minor flooding
likely especially along vulnerable shoreline into this evening.
A strong cold front will turn winds northwesterly causing water
levels to decline sharply tonight, with near blow out tides
possible during the second half of the weekend.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 8 PM EDT this evening for DCZ001.
MD...Coastal Flood Advisory until 4 PM EDT this afternoon for
MDZ016-018.
Coastal Flood Advisory until 6 PM EDT this evening for MDZ014.
Coastal Flood Advisory until 7 PM EDT this evening for MDZ011.
VA...Coastal Flood Advisory until 4 PM EDT this afternoon for
VAZ057.
WV...None.
MARINE...Small Craft Advisory until 6 PM EDT Sunday for ANZ530>543.
&&
SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...CPB
AVIATION...DHOF/CPB
MARINE...DHOF/CPB
TIDES/COASTAL FLOODING...LWXHazardous weather outlook, Oct 16, 5:17 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 517 PM EDT Sat Oct 16 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-171000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 517 PM EDT Sat Oct 16 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight A strong cold front is moving through the region. Showers may produce a few instances of gale-force winds over the waters through early this evening, especially south of Drum Point on the Maryland portion of the Chesapeake Bay and south of Cobb Island on the Tidal Potomac River. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-171000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 517 PM EDT Sat Oct 16 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight Isolated wind damage is possible across the ridgetops due to gusty winds behind a strong cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-171000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 517 PM EDT Sat Oct 16 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight Isolated wind damage is possible across the ridgetops due to gusty winds behind a strong cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 16, 6:03 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
603 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM MARINE TSTM WIND 3 E CALVERT CLIFFS 38.43N 76.39W
10/16/2021 M44 MPH ANZ533 MD BUOY
&&
EVENT NUMBER LWX2106089
ADSLocal storm report, Oct 16, 6:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
605 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM MARINE TSTM WIND 17 NE SMITH ISLAND 38.14N 75.79W
10/16/2021 M41 MPH ANZ543 MD BUOY
&&
EVENT NUMBER LWX2106090
ADSLocal storm report, Oct 16, 6:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM MARINE TSTM WIND SWAN POINT 38.30N 76.94W
10/16/2021 M40 MPH ANZ536 MD BUOY
&&
EVENT NUMBER LWX2106091
ADSLocal storm report, Oct 16, 6:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM MARINE TSTM WIND 5 S SWAN POINT 38.23N 76.95W
10/16/2021 M39 MPH ANZ536 VA BUOY
&&
EVENT NUMBER LWX2106092
ADSLocal storm report, Oct 16, 6:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM MARINE TSTM WIND 2 SE DAHLGREN 38.31N 77.03W
10/16/2021 M39 MPH ANZ536 VA BUOY
&&
EVENT NUMBER LWX2106093
ADSLocal storm report, Oct 16, 6:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM MARINE TSTM WIND DAVISON ARMY AIRFLD 38.71N 77.18W
10/16/2021 E39 MPH FAIRFAX VA AWOS
0212 PM MARINE TSTM WIND REAGAN NATIONAL ARPT 38.85N 77.03W
10/16/2021 M39 MPH ARLINGTON VA ASOS
0236 PM MARINE TSTM WIND QUANTICO MARINE CORP 38.51N 77.30W
10/16/2021 M47 MPH PRINCE WILLIAM VA AWOS
0236 PM MARINE TSTM WIND 3 W SPARROWS POINT 39.22N 76.53W
10/16/2021 M41 MPH ANZ538 MD BUOY
FSNM2
0254 PM MARINE TSTM WIND 2 E WOODBRIDGE 38.64N 77.22W
10/16/2021 E39 MPH ANZ536 VA BUOY
OCC
0254 PM MARINE TSTM WIND 1 NNW EASTPORT 38.99N 76.49W
10/16/2021 M39 MPH ANNE ARUNDEL MD ASOS
0254 PM MARINE TSTM WIND 1 NE ANNAPOLIS 38.98N 76.48W
10/16/2021 E39 MPH ANNE ARUNDEL MD BUOY
APAM2
0256 PM MARINE TSTM WIND 1 E EASTPORT 38.97N 76.46W
10/16/2021 E39 MPH ANZ532 MD BUOY
0258 PM WATER SPOUT 5 ESE CAPE ST. CLAIRE 39.01N 76.36W
10/16/2021 ANZ531 MD PUBLIC
SPRAY VORTEX SITED BY DRIVER ON THE CHESAPEAKE BAY
BRIDGE, COMFIRMED WITH PHOTO.
0308 PM MARINE TSTM WIND 3 SE HIGHLAND BEACH 38.90N 76.44W
10/16/2021 M41 MPH ANZ532 MD BUOY
0310 PM MARINE TSTM WIND 3 ESE DAHLGREN 38.31N 77.00W
10/16/2021 M41 MPH ANZ536 VA BUOY
0311 PM MARINE TSTM WIND 5 ESE BAY RIDGE 38.92N 76.36W
10/16/2021 M41 MPH ANZ532 MD BUOY
0316 PM MARINE TSTM WIND 7 SE ABERDEEN PROVING G 39.40N 76.04W
10/16/2021 M39 MPH ANZ530 MD BUOY
0318 PM MARINE TSTM WIND 3 ENE DAHLGREN 38.34N 76.99W
10/16/2021 M39 MPH ANZ536 VA BUOY
0320 PM MARINE TSTM WIND 2 E NORTH EAST 39.60N 75.91W
10/16/2021 M40 MPH CECIL MD AWOS
MESONET SITE AT NORTHEAST MD LANDFILL
0325 PM MARINE TSTM WIND 3 ESE DAHLGREN 38.31N 77.00W
10/16/2021 M43 MPH ANZ536 VA BUOY
0332 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
10/16/2021 M47 MPH ANZ537 MD BUOY
0332 PM MARINE TSTM WIND 2 SE DAHLGREN 38.31N 77.03W
10/16/2021 M39 MPH ANZ536 VA BUOY
0335 PM MARINE TSTM WIND 10 E NORTH BEACH 38.72N 76.34W
10/16/2021 M41 MPH ANZ533 MD DEPT OF HIGHWAYS
KNAPPS NARROWS DRAWBRIDGE
0337 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
10/16/2021 M53 MPH ANZ537 MD BUOY
0338 PM MARINE TSTM WIND 3 ENE DAHLGREN 38.34N 76.99W
10/16/2021 M47 MPH ANZ536 VA BUOY
0338 PM MARINE TSTM WIND SWAN POINT 38.30N 76.94W
10/16/2021 M40 MPH ANZ536 MD BUOY
0343 PM MARINE TSTM WIND 5 S SWAN POINT 38.23N 76.95W
10/16/2021 M39 MPH ANZ536 VA BUOY
0400 PM MARINE TSTM WIND 2 WSW PINEY POINT 38.13N 76.53W
10/16/2021 M49 MPH ANZ537 MD BUOY
0407 PM MARINE TSTM WIND 2 W DRUM POINT 38.33N 76.47W
10/16/2021 M45 MPH CALVERT MD DEPT OF HIGHWAYS
0412 PM MARINE TSTM WIND PATUXENT RIVER NAS 38.28N 76.41W
10/16/2021 M41 MPH ST. MARYS MD ASOS
0412 PM MARINE TSTM WIND 3 E CALVERT CLIFFS 38.43N 76.39W
10/16/2021 M44 MPH ANZ533 MD BUOY
0420 PM MARINE TSTM WIND 6 SSE FISHING CREEK 38.26N 76.18W
10/16/2021 M41 MPH ANZ534 MD BUOY
0424 PM MARINE TSTM WIND 1 WSW POINT LOOKOUT 38.03N 76.34W
10/16/2021 M47 MPH ANZ537 MD BUOY
0434 PM MARINE TSTM WIND POINT LOOKOUT 38.04N 76.32W
10/16/2021 M43 MPH ANZ537 MD BUOY
0434 PM MARINE TSTM WIND 10 ESE COVE POINT 38.32N 76.23W
10/16/2021 M49 MPH ANZ543 MD MESONET
0436 PM MARINE TSTM WIND 5 E DARES BEACH 38.56N 76.41W
10/16/2021 M40 MPH ANZ533 MD BUOY
0445 PM MARINE TSTM WIND 11 S RIDGE 37.96N 76.37W
10/16/2021 M44 MPH ANZ537 MD MESONET
0449 PM MARINE TSTM WIND 14 SSE RIDGE 37.92N 76.29W
10/16/2021 M43 MPH ANZ537 MD MESONET
0454 PM MARINE TSTM WIND 13 SE FISHING CREEK 38.22N 76.04W
10/16/2021 M47 MPH ANZ543 MD BUOY
0459 PM MARINE TSTM WIND 23 E DAMERON 38.17N 75.95W
10/16/2021 M51 MPH ANZ543 MD MESONET
0504 PM MARINE TSTM WIND POINT LOOKOUT 38.04N 76.32W
10/16/2021 M44 MPH ANZ537 MD BUOY
0526 PM MARINE TSTM WIND 8 E SMITH ISLAND 37.97N 75.88W
10/16/2021 M47 MPH ANZ543 MD BUOY
0533 PM MARINE TSTM WIND 17 NE SMITH ISLAND 38.14N 75.79W
10/16/2021 M41 MPH ANZ543 MD BUOY
&&
EVENT NUMBER LWX2106056 LWX2106055 LWX2106057 LWX2106066 LWX2106058
LWX2106060 LWX2106065 LWX2106059 LWX2106071 LWX2106072 LWX2106061
LWX2106062 LWX2106063 LWX2106064 LWX2106069 LWX2106067 LWX2106068
LWX2106093 LWX2106079 LWX2106070 LWX2106087 LWX2106091 LWX2106092
LWX2106075 LWX2106081 LWX2106078 LWX2106089 LWX2106073 LWX2106086
LWX2106074 LWX2106082 LWX2106077 LWX2106076 LWX2106084 LWX2106085
LWX2106083 LWX2106088 LWX2106080 LWX2106090
ADSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:52 AM EDT | Small Craft Advisory | LWX | 4 days | |
| Oct 16, 2:26 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Oct 16, 2:30 PM EDT | Special Marine Warning | LWX | 98 min | |
| Oct 16, 2:40 PM EDT | Special Marine Warning | LWX | 95 min | |
| Oct 16, 3:13 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Oct 16, 4:13 PM EDT | Special Marine Warning | LWX | 62 min | |
| Oct 16, 5:12 PM EDT | Special Marine Warning | LWX | 63 min | |
| Oct 16, 6:34 PM EDT | Small Craft Advisory | LWX | 3 days | |
| Oct 16, 3:21 PM EDT | Severe Thunderstorm Warning | LWX | Cecil | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.